Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 167, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 25, 2006, 3:18 PM EDT for Johnson County, Rush County, Shelby County, Indiana. It was in force for 42 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2006, 3:18 PM EDT (19:18 UTC)
- Expired
- May 25, 2006, 4:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Johnson County, IN, Rush County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 52 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 3:26 PM EDT | HAIL 0.25 | 5 W Shelbyville, IN | SR44 AND 500 WEST |
| May 25, 3:38 PM EDT | HAIL 0.5 | Shelbyville, IN | |
| May 25, 4:03 PM EDT | HAIL 1.75 | 11 Sw Rushville, IN | 900W AND 1050S |
| May 25, 4:09 PM EDT | HAIL 0.75 | 3 S Rushville, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 2:34 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 251918
SVRIND
INC081-139-145-252000-
/O.NEW.KIND.SV.W.0167.060525T1918Z-060525T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
318 PM EDT THU MAY 25 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL JOHNSON COUNTY IN CENTRAL INDIANA
RUSH COUNTY IN CENTRAL INDIANA
SHELBY COUNTY IN CENTRAL INDIANA
THIS INCLUDES THE CITY OF SHELBYVILLE
* UNTIL 400 PM EDT
* AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF SHELBYVILLE...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SHELBYVILLE AROUND 330 PM EDT...
RUSHVILLE AROUND 400 PM EDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3951 8605 3935 8595 3946 8560 3947 8529
3978 8539
$$
JEH1 follow-up statement
000
WWUS53 KIND 251939
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
339 PM EDT THU MAY 25 2006
INC081-251949-
/O.CAN.KIND.SV.W.0167.000000T0000Z-060525T2000Z/
JOHNSON-
339 PM EDT THU MAY 25 2006
...THE SEVERE THUNDERSTORM WARNING FOR JOHNSON COUNTY IS CANCELLED...
LAT...LON 3955 8587 3939 8579 3946 8560 3947 8529
3978 8539
$$
INC139-145-252000-
/O.CON.KIND.SV.W.0167.000000T0000Z-060525T2000Z/
RUSH-SHELBY-
339 PM EDT THU MAY 25 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EASTERN SHELBY AND RUSH COUNTIES...
AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR SHELBYVILLE...MOVING NORTHEAST AT
30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RUSHVILLE AROUND 400 PM EDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3955 8587 3939 8579 3946 8560 3947 8529
3978 8539
$$
JKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 1:35 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 25, 1:35 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 135 PM EDT THU MAY 25 2006 .AVIATION...18Z -18Z TAFS FORECAST PROBLEM WILL BE WITH TIMING THUNDERSTORMS IN THE SHORT TERM. BASED ON SPC MESO DISCUSSION HAVE TIMED TSRA INTO EACH SITE ANYWHERE FROM 20Z TO 00Z. SOME SHOWERS ALREADY SHOWING UP ON 88D AND SAT PICS SHOW CBS SCT AROUND THE TERMINAL SITES. HAVE INDICATED AS SUCH IN THE TAFS. KEPT WINDSPEEDS UP AFTER FROPA AS GRADIENT REMAINS TIGHT. AFTER H5 LOW CONTINUES TO MOVE EAST LLVL MOISTURE WL RMN IN PLACE THRU THE TAF PD. WENT WITH SOME 4-5SM FOG AFTER THE TSRA PASSES AND CONTINUED THROUGH THE END OF THE TAF PERIOD. && .PREV DISCUSSION...MAIN CONCERN FOR THIS FCST WL BE SVR WEATHER TNGT AS STG SHEAR AND VERY UNSTABLE ATMS IN PLACE AHEAD OF APRCHG CD FNT THAT STRETCHED FM ERN WI TO NWRN IL AND NRN MO AT 16Z. VSBL SAT LOOP WAS SHOWING A BAND OF SC EXTENDING FM AROUND IWX TO JUST NE OF VINCENNES WITH THE WIDESPREAD SC DECK ACRS THE UPR MIDWEST INVOF AN UPR LOW ACRS ERN WI. MODELS IN GOOD AGREEMENT ON SLIDING A S/W ON THE SRN PERIPHERY OF THE UPR LOW E ACRS THE FA THIS EVE ALONG WITH THE ILL-DEFINED SFC CD FNT. MODELS WERE ALL SHOWING NICE ELONGATED UVM FIELD ACRS THE FA THIS EVE. MEANWHILE...35 MPH SFC-700 MB SHEAR MAGNITUDE IN PLACE ALONG WITH CAPES TO 3500 J/KG. AS A RESULT...MODERATE RISK OF SEVERE WEATHER ACRS THE SERN HALF OF THE IND CWA. LITTLE TO NO CIN AND LIFTING MECHANISMS SHOULD ALLOW NUMEROUS TRWS TO DVLP LATE THIS AFTERNOON AND INTO THE EVE. BULK OF THE PRECIP SHOULD BE OVER TNGT AND COMPLETELY ENDING BY NOON TOMORROW. CU RULE DEVELOPMENT PROGS INDICATING BKN CU ON FRI. OTHERWISE...THE WEEKEND IS EPECTED TO BE DRY WITH TEMPS WARMING WELL INTO THE 80S AS HIGH PRES SETTLES IN. MOS TEMPS CLOSE AND APPEAR REASONABLE BASED ON CURRENT UPSTREAM TEMPS...LOW LVL THERMAL PROGS AND EXPECTED CLD CVR. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...SALLY PUBLIC...KOCH
Hazardous weather outlook, May 25, 11:32 AM EDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1132 AM EDT THU MAY 25 2006 INZ021-028>031-035>049-051>057-060>065-067>072-261000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1032 AM CDT THU MAY 25 2006 /1132 AM EDT THU MAY 25 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL INDIANA THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS TONIGHT MAY BE SEVERE PRODUCING LARGE HAIL...STRONG WINDS...AND FREQUENT LIGHTNING. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT.. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
In the hours before
Local storm report, May 25, 11:22 AM EDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1122 AM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG TERRE HAUTE 39.47N 87.38W
05/24/2006 VIGO IN BROADCAST MEDIA
AT US 40 AND 9TH STREET, DOWNTOWN BUILDING WITH WINDOWS
BLOWN OUT. ESTIMATED WIND SPEEDS AT 65-75 MPH.
0730 PM TSTM WND DMG TERRE HAUTE 39.47N 87.38W
05/24/2006 VIGO IN BROADCAST MEDIA
SEVERAL TREES DOWN OVER CITY STREETS WITH POWER OUTAGES
REPORTED ON THE NORTH SIDE OF TERRE HAUTE.
0730 PM TSTM WND GST 5 SW TERRE HAUTE 39.42N 87.45W
05/24/2006 E60.00 MPH VIGO IN TRAINED SPOTTER
GUST ESTIMATED 5 MILES SOUTH OF 70 ON STATE ROAD 63.
0730 PM TSTM WND DMG 4 WSW TERRE HAUTE 39.45N 87.45W
05/24/2006 VIGO IN TRAINED SPOTTER
DARWIN ROAD CLOSED DUE TO FALLEN POWER LINES.
0745 PM TSTM WND DMG TERRE HAUTE 39.47N 87.38W
05/24/2006 VIGO IN AMATEUR RADIO
HEALTHY 6 INCH TREE DOWN AT 16TH AND LUCUS.
0800 PM TSTM WND DMG 5 SE CENTER POINT 39.36N 87.01W
05/24/2006 CLAY IN LAW ENFORCEMENT
TREES DOWN IN BOWLING GREEN
0800 PM TSTM WND DMG CLAY CITY 39.28N 87.11W
05/24/2006 CLAY IN LAW ENFORCEMENT
TREES DOWN
0800 PM TSTM WND DMG 7 N BICKNELL 38.88N 87.31W
05/24/2006 KNOX IN TRAINED SPOTTER
SEVERAL TREES DOWN.
0806 PM TSTM WND DMG TERRE HAUTE 39.47N 87.38W
05/24/2006 VIGO IN AMATEUR RADIO
WINDOWS BLOWN OUT ON 2ND FLOOR OF BUILDING AT US 40 AND
9TH STREET.
0815 PM HAIL 7 SE GREENCASTLE 39.57N 86.75W
05/24/2006 E0.75 INCH PUTNAM IN LAW ENFORCEMENT
0837 PM TSTM WND GST 2 N VINCENNES 38.71N 87.51W
05/24/2006 M55.00 MPH KNOX IN AMATEUR RADIO
MEASURED ON HWY 41
0839 PM TSTM WND GST 2 N VINCENNES 38.71N 87.51W
05/24/2006 E54.00 MPH KNOX IN AMATEUR RADIO
GUST REPORTED ON HWY 41.
0845 PM TSTM WND GST 3 S PARAGON 39.35N 86.56W
05/24/2006 M35.00 MPH MORGAN IN TRAINED SPOTTER
0845 PM TSTM WND DMG OAKTOWN 38.87N 87.44W
05/24/2006 KNOX IN LAW ENFORCEMENT
SEMI-TRUCK BLOWN OVER
0845 PM TSTM WND DMG 2 S OAKTOWN 38.84N 87.44W
05/24/2006 KNOX IN LAW ENFORCEMENT
TREE FELL ON TRAILER.
0848 PM TSTM WND GST 5 SSE PLAINFIELD 39.63N 86.35W
05/24/2006 E60.00 MPH HENDRICKS IN AMATEUR RADIO
0850 PM TSTM WND DMG 6 N BICKNELL 38.86N 87.31W
05/24/2006 KNOX IN LAW ENFORCEMENT
WIDESPREAD TREES AND POWERLINES DOWN IN FREELANDVILLE
0850 PM TSTM WND DMG VINCENNES 38.68N 87.51W
05/24/2006 KNOX IN LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS THE CITY
0855 PM TSTM WND DMG 2 S CARLISLE 38.93N 87.40W
05/24/2006 SULLIVAN IN LAW ENFORCEMENT
TREES DOWN
0915 PM TSTM WND DMG 7 SE BLOOMFIELD 38.95N 86.84W
05/24/2006 GREENE IN LAW ENFORCEMENT
LARGE BRANCHES OFF OF LARGE TREE BLOWN ON TO DIRT ROAD
0915 PM TSTM WND DMG ODON 38.84N 86.99W
05/24/2006 DAVIESS IN LAW ENFORCEMENT
TREES AND POWERLINES DOWN
0920 PM TSTM WND DMG 5 N LOOGOOTEE 38.75N 86.91W
05/24/2006 MARTIN IN LAW ENFORCEMENT
TREES DOWN OFF OF HIGHWAY 231
0920 PM TSTM WND DMG 5 N LOOGOOTEE 38.75N 86.91W
05/24/2006 MARTIN IN LAW ENFORCEMENT
TREES DOWN OFF OF HIGHWAY 231
0920 PM NON-TSTM WND DMG 5 N LOOGOOTEE 38.75N 86.91W
05/24/2006 MARTIN IN LAW ENFORCEMENT
TREES DOWN OFF OF HIGHWAY 231
0945 PM TSTM WND DMG BEDFORD 38.86N 86.49W
05/24/2006 LAWRENCE IN DEPT OF HIGHWAYS
SEVERAL TREES REPORTED DOWN THROUGHOUT LAWRENCE COUNTY
1110 PM TSTM WND DMG 5 N LOOGOOTEE 38.75N 86.91W
05/24/2006 MARTIN IN LAW ENFORCEMENT
TREES DOWN OFF OF HIGHWAY 231
&&
JHENDRICLocal storm report, May 25, 12:59 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1259 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM TSTM WND GST 2 SE ODON 38.82N 86.96W
05/24/2006 M60 MPH DAVIESS IN BROADCAST MEDIA
FROM WTHI TERRE HAUTE
&&
BROOKSThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:19 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Morgan | 41 min |
| May 24, 8:25 PM EDT | Severe Thunderstorm Warning | IND | Knox, Sullivan | 52 min |
| May 24, 8:45 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Marion, Morgan | 27 min |
| May 24, 8:57 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene | 48 min |
| May 24, 9:16 PM EDT | Severe Thunderstorm Warning | IND | Greene, Martin | 31 min |
| May 24, 9:27 PM EDT | Severe Thunderstorm Warning | IND | Lawrence | 33 min |
| May 25, 3:01 PM EDT | Severe Thunderstorm Warning | IND | Clay, Sullivan, Vigo | 44 min |
| May 25, 3:13 PM EDT | Severe Thunderstorm Warning | IND | Greene, Knox, Sullivan | 47 min |
| May 25, 3:27 PM EDT | Tornado Warning | IND | Clay, Greene, Owen, Sullivan | 48 min |
| May 25, 3:28 PM EDT | Severe Thunderstorm Warning | IND | Henry | 47 min |
| May 25, 3:36 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson | 39 min |
| May 25, 3:42 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 48 min |
| May 25, 3:48 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Johnson, Shelby | 16 min |
| May 25, 3:54 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 41 min |
| May 25, 4:03 PM EDT | Severe Thunderstorm Warning | IND | Rush | 42 min |
| May 25, 4:06 PM EDT | Tornado Warning | IND | Daviess, Knox | 39 min |
| May 25, 4:08 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Tippecanoe | 38 min |
| May 25, 4:11 PM EDT | Severe Thunderstorm Warning | IND | Greene, Monroe, Morgan, Owen | 49 min |
| May 25, 4:15 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Shelby | 45 min |
| May 25, 4:24 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Lawrence, Martin, Monroe | 51 min |
| May 25, 4:26 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Vermillion | 23 min |
| May 25, 4:41 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Lawrence, Martin | 34 min |
| May 25, 4:44 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Tipton | 46 min |
| May 25, 4:45 PM EDT | Severe Thunderstorm Warning | IND | Brown, Johnson, Monroe, Morgan | 30 min |
| May 25, 4:54 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush | 21 min |
| May 25, 4:56 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Parke, Putnam | 27 min |
| May 25, 5:06 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Johnson, Lawrence, Shelby | 39 min |
| May 25, 5:20 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hendricks, Madison, Marion, Putnam and 1 more | 55 min |
| May 25, 5:37 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jackson, Jennings | 38 min |
| May 25, 6:25 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 37 min |
| May 25, 6:32 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry | 17 min |
| May 25, 6:35 PM EDT | Severe Thunderstorm Warning | IND | Putnam | 17 min |
| May 25, 6:41 PM EDT | Severe Thunderstorm Warning | IND | Monroe, Morgan, Owen | 34 min |
| May 25, 7:14 PM EDT | Severe Thunderstorm Warning | IND | Brown, Johnson, Monroe, Morgan | 35 min |
| May 25, 7:19 PM EDT | Severe Thunderstorm Warning | IND | Monroe, Morgan, Owen | 26 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.